Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 22, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Aug 23, 2008, 2:56 PM CDT for Duval County, Texas. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2008, 2:56 PM CDT (19:56 UTC)
- Expired
- Aug 23, 2008, 4:15 PM CDT
- In force
- 79 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 94 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1884 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 231956 FFWCRP TXC131-232115- /O.NEW.KCRP.FF.W.0022.080823T1956Z-080823T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 256 PM CDT SAT AUG 23 2008 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL DUVAL COUNTY IN SOUTH TEXAS * UNTIL 415 PM CDT * AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER CENTRAL DUVAL COUNTY. DOPPLER RADAR ESTIMATED RAINFALL RATES OF 2 TO 4 INCHES PER HOUR ALONG PORTIONS OF HIGHWAY 339 SOUTH OF BENAVIDES SLOWLY MOVING TO THE NORTHWEST. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BENAVIDES...REALITOS AND ROSITA. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE WARNED AREA. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2797 9837 2743 9826 2735 9851 2782 9879 $$ KRR
2 follow-up statements
000
WGUS74 KCRP 232107
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
407 PM CDT SAT AUG 23 2008
TXC131-232115-
/O.CON.KCRP.FF.W.0022.000000T0000Z-080823T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUVAL-
407 PM CDT SAT AUG 23 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
SOUTHEASTERN DUVAL COUNTY...
AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER RIOS AND
CONCEPTION.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2741 9838 2752 9829 2751 9827 2743 9826
2742 9827 2742 9830 2741 9832 2739 9836
2740 9838
$$
SCC000
WGUS74 KCRP 232117
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
417 PM CDT SAT AUG 23 2008
TXC131-232126-
/O.EXP.KCRP.FF.W.0022.000000T0000Z-080823T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUVAL-
417 PM CDT SAT AUG 23 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN DUVAL
COUNTY...
THERE WILL BE SOME LINGERING HEAVY RAIN...BUT THE HEAVY RAIN IS
EXPECTED TO BE BRIEF AND NOT CAUSE FLOODING.
LAT...LON 2741 9838 2752 9829 2751 9827 2743 9826
2742 9827 2742 9830 2741 9832 2739 9836
2740 9838
$$
SCCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 11:02 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 23, 11:02 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1102 AM CDT SAT AUG 23 2008
.DISCUSSION...AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO COMBINE
WITH COPIOUS MSTR/INSTABILITY TO GENERATE ADDITIONAL CONVECTION
THIS AFTN. WL RETAIN THE CURRENT POPS...WITH CATEGORICAL POPS OVR
PORTIONS OF THE FAR WEST. WIDESPREAD FLOODING REMAINS PSBL DRG
OCCASIONAL CONVECTIVE ACTIVITY AND BASED ON FFG. THUS WL RETAIN
THE FFA. SEAS/WIND WL REMAIN WELL BELOW THE SCEC CATEGORY.
&&
.PREV DISCUSSION... /ISSUED 648 AM CDT SAT AUG 23 2008/
DISCUSSION...SEE AVIATION SECTION.
AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS ARE ON THE
INCREASE OVER THE BRUSH COUNTRY EARLY THIS MORNING. EXPECT
ACTIVITY TO INCREASE IN COVERAGE AND INTENSITY THIS MORNING.
IFR CEILINGS CURRENTLY OVER THE BRUSH COUNTRY WILL LIFT INTO
LOW MVFR RANGE LATER THIS MORNING...BUT IFR CIGS/LIFR VSBYS
ARE EXPECTED WITHIN THE STRONG THUNDERSTORMS WITH HEAVY RAIN.
WILL SHOW GRADUAL IMPROVEMENT AROUND LAREDO BY THIS EVENING
BUT SCATTERED SHOWERS/T-STORMS WILL REMAIN POSSIBLE LEADING
TO MVFR CIGS/VSBYS.
RANGE OF CONDITIONS EXIST OVER THE COASTAL PLAINS EARLY THIS
MORNING FROM VFR ACROSS PORTIONS OF THE SOUTHERN COASTAL
BEND...TO MVFR OVER THE MID COAST REGION WITH FOG/STRATUS...TO
LIFR IN FOG AROUND BEEVILLE. EXPECT MVFR CONDITIONS WILL BE
PREVALENT THROUGH THE MORNING HOURS ACROSS THE COASTAL BEND WITH
SPORADIC IFR CONDITIONS UNTIL AROUND 15Z. WITH A LITTLE BIT OF
HEATING...EXPECT SCATTERED PRECIPITATION TO DEVELOP WITH IFR VSBYS
WITHIN STORMS WITH HEAVY RAIN. SOME DRIER AIR OVER THE NORTHWEST
GULF OF MEXICO IS EXPECTED TO FILTER INTO THE COASTAL BEND BY LATE
THIS AFTERNOON WITH VFR CONDTIONS EXPECTED INTO THE OVERNIGHT
HOURS. WITH LIGHT WINDS...EXPECT FOG TO FORM OVER INLAND COASTAL
PLAINS PROVIDING MVFR VSBYS.
PREV DISCUSSION... /ISSUED 433 AM CDT SAT AUG 23 2008/
SHORT TERM (TODAY THROUGH SUNDAY)...WATER VAPOR IMAGERY SHOWS
THE UPPER LOW TO THE WEST OF THE BIG BEND WITH MAYBE A SLOW
DRIFT TO THE EAST. PREFER THE UKMET/ECMWF/GFS HANDLING OF THE
UPPER LOW MOVING IT SLOWLY INTO THE BIG BEND TONIGHT...NAM
WEAKENS THE UPPER CIRCULATION TOO QUICKLY. THIS WILL MAINTAIN
A DIVERGENT UPPER FLOW PATTERN OVER NORTHEAST MEXICO INTO THE
BRUSH COUNTRY OF SOUTH TEXAS. THESE PREFERRED MODELS ALSO
KEEP A MID LEVEL VORTICITY MAX NEAR THIS REGION THROUGH TONIGHT.
ALL OF THE MODELS CONTINUE TO SHOW A MODESTLY STRONG LOW LEVEL
SOUTHEASTERLY FLOW TODAY INTO THE RIO GRANDE REGION. COPIOUS
AMOUNTS OF MOISTURE WILL BE AVAILABLE WITH PRECIPITABLE WATER
VALUES AROUND 2.4 INCHES OVER THE BRUSH COUNTRY. WILL CONTINUE THE
FLOOD WATCH FOR THE WESTERN 2 COUNTIES WHERE VERY HEAVY RAINFALL
OCCURRED YESTERDAY AND POTENTIAL FOR MORE EXISTS TODAY AND WILL
CHANGED THE BEGIN TIME FOR THE WATCH TO 7 AM AS STRONG CONVECTIVE
ACTIVITY HAS ALREADY FORMED TO THE SOUTHWEST OF ZAPATA EARLY THIS
MORNING.
MOISTURE WILL REMAIN ADEQUATE FURTHER TO THE EAST ALSO FOR
PORTIONS OF TODAY. THERE WERE SCATTERED SHOWERS/ISOLATED
THUNDERSTORMS EARLIER OVER THE CENTRAL COASTAL BEND POSSIBLY NEAR
A WEAK LEFTOVER BOUNDARY. NAM/GFS SHOW GOOD LOW LEVEL MOISTURE
CONVERGENCE ALONG THE COAST EARLY THIS MORNING THAT WILL SHIFT
INLAND. EXPECT SCATTERED CONVECTION THAT COULD PRODUCE HEAVY RAIN
AGAIN FOR THE COASTAL BEND TODAY. BUT IT DOES APPEAR THAT SOME
DRIER AIR OVER THE NORTHWEST GULF OF MEXICO...BETWEEN THE SYSTEM
AFFECTING SOUTH TEXAS NOW AND TROPICAL STORM FAY OVER THE
NORTHEAST GULF OF MEXICO...WILL WORK ITS WAY INTO THE COASTAL
WATERS LATER THIS AFTERNOON AND DIMINISH RAIN CHANCES TO ONLY
SLIGHT CHANCE. THIS DRIER AIR WILL MOVE INTO THE COASTAL BEND BY
TONIGHT AND WILL ONLY SHOW SLIGHT CHANCE POPS FOR THIS AREA.
OFFSHORE FLOW WILL DEVELOP LATE TONIGHT WITH NORTH-NORTHEAST
SURFACE WINDS EXPECTED ON SUNDAY. MOISTURE AND A WEAK SHORT WAVE
TROUGH ROTATING AROUND THE WESTERN PERIPHERY OF TROPICAL STORM
FAY WILL PROVIDE A CHANCE OF DIURNAL CONVECTION OVER THE COASTAL
PLAINS MOVING SOUTHWEST INTO PORTIONS OF THE RIO GRANDE PLAINS
BY SUNDAY AFTERNOON. WITH NORTH-NORTHEAST DOWNSLOPE FLOW...THE
TEMPERATURES ARE EXPECTED TO REBOUND INTO THE LOWER TO MID 90S
SUNDAY.
LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...A DRYING TREND IS
FORECASTED IN THE FIRST HALF OF THE LONG TERM...FOLLOWED BY ANOTHER
POSSIBLE WET SPELL DURING THE LATTER HALF OF THE LONG TERM.
DRIER AIR WILL WORK IN FROM THE NORTHEAST...WHILE THE MID AND UPPER
WEAKNESS CONTINUES TO WEAKEN AND BACK OFF FURTHER WEST INTO MEXICO.
LOWER POPS...IN THE SLIGHT CHANCE TO LOW END CHANCE CATEGORY...WILL
BE LIMITED TO MAINLY THE SOUTHWEST HALF OF THE CWA SUNDAY NIGHT AND
MONDAY. MARGINAL MOISTURE AND WEAK SEA-BREEZE CONVERGENCE COLLIDING
WITH A WEAK OFFSHORE FLOW ON TUESDAY COULD RESULT IN STRAY TO
ISOLATED SHOWERS. HAVE RETAINED 20 POPS ACROSS THE ENTIRE AREA
FOR TUESDAY...BUT THIS MAY EVEN BE A LITTLE HIGH.
WEDNESDAY THROUGH FRIDAY LOOKS TO BE SHAPING UP WET...AS BOTH THE
GFS AND ECMWF ARE INDICATING A SIMILAR MID/UPPER LEVEL LOW PATTERN
THAT WE CURRENTLY HAVE DEVELOPING NEAR THE RIO GRANDE OR OVER SOUTH
TEXAS. VERY HIGH MOISTURE WILL ALSO SURGE BACK NORTH INTO THE ENTIRE
AREA...WITH PWS FORECASTED BACK IN THE 2.25 RANGE. MAY EVEN BE A
NOCTURNAL EVENT EITHER WEDNESDAY NIGHT OR THURSDAY NIGHT (POSSIBLY
BOTH) ACROSS THE WESTERN HALF OF THE AREA. HAVE RAISED POPS ANOTHER
10-20% FROM PREVIOUS PACKAGE DURING THE WEDNESDAY THROUGH FRIDAY
TIME FRAME...AND LOWERED AFTERNOON HIGHS. WILL NOT BE SURPRISED TO
SEE GUIDANCE POPS IN THE LIKELY CATEGORY IN THE NEXT RUN OR TWO FOR
THURSDAY AND FRIDAY...SO AN UPWARD TREND IN OUR FORECAST POPS DURING
THIS TIME FRAME IS EXPECTED OVER THE NEXT COUPLE OF DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 89 75 93 73 93 / 50 20 40 20 20
VICTORIA 92 74 94 72 96 / 40 20 40 10 10
LAREDO 87 76 93 77 95 / 90 60 40 40 30
ALICE 89 74 94 73 94 / 60 30 40 30 20
ROCKPORT 88 76 92 76 93 / 40 20 30 20 10
COTULLA 87 73 93 73 95 / 70 50 40 30 20
KINGSVILLE 89 74 94 73 93 / 50 20 40 20 20
NAVY CORPUS 87 77 91 76 91 / 50 20 30 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 5 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: LA SALLE...WEBB.
GM...NONE.
&&
WC/87...SHORT TERMHazardous weather outlook, Aug 23, 4:41 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 441 AM CDT SAT AUG 23 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-232200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 441 AM CDT SAT AUG 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF THE BRUSH COUNTRY TODAY INTO THIS EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A SHORT PERIOD OF TIME. A FLOOD WATCH IS IN EFFECT FOR THE WESTERN BRUSH COUNTRY THROUGH THIS AFTERNOON. HEAVY RAINFALL COULD LEAD TO FLOODING OF LOW LYING AREAS...RIVERS AND CREEKS. RAIN AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS OF 5 INCHES POSSIBLE. FREQUENT LIGHTNING AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE COASTAL BEND TODAY. HEAVY RAINFALL FROM THESES STORMS COULD PRODUCE RAIN AMOUNTS OF 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED PRECIPITATION WILL BE POSSIBLE SUNDAY ACROSS ALL OF SOUTH TEXAS AND MONDAY ACROSS THE RIO GRANDE PLAINS. AN ADDITIONAL 1/2 TO 1 INCH OF RAINFALL WILL BE POSSIBLE DURING THIS TIME ACROSS SOUTH TEXAS...WITH LOCALLY HIGHER AMOUNTS OF 1 TO 2 INCHES. DRIER CONDITIONS WILL OCCUR TUESDAY. PRECIPITATION CHANCES WILL INCREASE WEDNESDAY THROUGH FRIDAY ACROSS SOUTH TEXAS AS ANOTHER UPPER LEVEL DISTURBANCE INTERACTS WITH RETURNING TROPICAL MOISTURE. THE POTENTIAL FOR HEAVY RAINFALL AND ADDITIONAL LOCALIZED FLOODING WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY ACROSS SOUTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. TMT/JR
In the hours before
Special weather statement, Aug 23, 1:36 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 136 PM CDT SAT AUG 23 2008 TXZ233-231930- GOLIAD- 136 PM CDT SAT AUG 23 2008 ...A FUNNEL CLOUD WAS SPOTTED OVER GOLIAD COUNTY... AT 136 PM CDT...THE PUBLIC REPORTED A FUNNEL CLOUD OVER GOLIAD COUNTY OVER FARM-TO-MARKET ROAD 622...NORTHEAST OF GOLIAD. THIS FUNNEL WAS ASSOCIATED WITH A THUNDERSTORM 10 MILES WEST OF FANNIN...OR OVER GOLIAD...MOVING NORTHWEST AT 14 MPH. IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO SEEK SHELTER IF THE FUNNEL CLOUD REACHES THE GROUND. 87
Local storm report, Aug 23, 2:01 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
201 PM CDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD LAREDO 27.53N 99.49W
08/23/2008 WEBB TX LAW ENFORCEMENT
LAREDO P.D. REPORTED FLOODING IN THE CITY OF LAREDO. THE
INTERSECTIONS OF CLARK BLVD AND CEDAR AVE...MCPHERSON AVE
AND JACAMAN RD...AND LAS CRUCES DR AND MINES RD HAVE BEEN
CLOSED.
&&
RGLocal storm report, Aug 23, 2:06 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
206 PM CDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM FLASH FLOOD LAREDO 27.53N 99.49W
08/23/2008 WEBB TX PUBLIC
CITIZENS TRAVELING ON HWY 359 IN THE LAREDO CITY LIMITS
REPORTED FLOODED ROADS.
&&
KRRSpecial weather statement, Aug 23, 2:20 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 220 PM CDT SAT AUG 23 2008 TXZ246-232000- REFUGIO- 220 PM CDT SAT AUG 23 2008 ...A FUNNEL CLOUD WAS SPOTTED OVER REFUGIO COUNTY... AT 220 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED A FUNNEL CLOUD OVER REFUGIO COUNTY ALONG US ROUTE 77 NORTH OF REFUGIO. THIS FUNNEL WAS ASSOCIATED WITH A THUNDERSTORM LOCATED 15 MILES SOUTHWEST OF MCFADDIN...OR 7 MILES NORTHEAST OF REFUGIO...MOVING NORTHWEST AT 8 MPH. IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO SEEK SHELTER IF THE FUNNEL CLOUD REACHES THE GROUND. 87
Special weather statement, Aug 23, 2:42 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 242 PM CDT SAT AUG 23 2008 TXZ240-232045- DUVAL- 242 PM CDT SAT AUG 23 2008 ...A STRONG THUNDERSTORM WAS AFFECTING DUVAL COUNTY... AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF BENAVIDES...MOVING NORTHWEST AT 7 MPH. RESIDENTS IN THE PATH OF THIS STORM CAN EXPECT WINDS 30 TO 40 MPH...VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES. KRR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 10:11 PM CDT | Flood Watch | CRP | La Salle, Webb | 19 hr |
| Aug 23, 7:21 AM CDT | Flash Flood Warning | CRP | Webb | 114 min |
| Aug 23, 10:02 AM CDT | Areal Flood Advisory | CRP | Webb | 118 min |
| Aug 23, 11:51 AM CDT | Flash Flood Warning | CRP | Webb | 54 min |
| Aug 23, 1:57 PM CDT | Flash Flood Warning | CRP | Webb | 93 min |
| Aug 23, 2:15 PM CDT | Flash Flood Warning | CRP | La Salle | 90 min |
| Aug 23, 3:22 PM CDT | Severe Thunderstorm Warning | CRP | San Patricio | 33 min |
| Aug 23, 4:00 PM CDT | Flash Flood Warning | CRP | San Patricio | 90 min |
| Aug 23, 5:09 PM CDT | Flood Watch | CRP | La Salle, Webb | 17 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.